# SDR CA110215007

- Difficulty date: February 14, 2011
- Submitted: March 15, 2011
- Operation: General aviation
- Make and model: Cessna 208B
- Aircraft time: 5,225 hours
- Engine: Pwa PT6A114A
- Propeller: Mcauly 3GFR34C703
- System (JASC): 2211 · Autopilot Computer
- Part: Transistor
- Part number: 007004460000
- Condition: Failed
- Location: Apilot Computer
- Component: Ap Computer, 065004203
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

A CUSTOMER SENT AUTOPILOT COMPUTER FOR REPAIR WITH THE DEFECT DESCRIPTION A/P WILL NOT DISCONNECT/DISENGAGE.  BENCH TROUBLESHOOTING CONFIRMED THAT PITCH BOARD SOLENOID DRIVE TRANSISTOR Q211 WAS LEAKING CURRENT TO THE PITCH AND ROLL SOLENOID OUTPUTS J1922-3.  THE TRIM SERVO CLUTCH DRIVE WAS NOT AFFECTED. FAILURE OF Q211 WOULD HAVE CAUSED THE PITCH AND ROLL SERVO SOLENOIDS TO REMAIN ENGAGED WITH THE AUTOPILOT DISCONNECTED.  THE ONLY WAY TO DISENGAGE THE PITCH AND ROLL SERVOES WOULD BE TO PUSH AND HOLD THE AP DISCONNECT SWITCH OR TO PULL THE AP CIRCUIT BREAKER. THE PITCH AND ROLL CONTROLS WOULD APPEAR STIFF WITH THE AP DISENGAGED, HOWEVER, THE SERVO HAVE CAPSTANS WITH CLUTCH SETTINGS THAT CAN BE OVERPOWERED BY THE PILOT. TO CORRECT THE DEFECT, Q211 WAS REPLACED, THE KC 192 WAS FUNCTION TESTED AND RETURNED TO THE OWNER.
